MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The complainant reported that an impella rp pump was implanted in a patient admitted for mitral valve and right ventricle failure.The rp had lost optical signal within hours of placement.The patient was additionally implanted with an impella 5.5 pump.The rp remained on for patient support until explantation.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review of optical signal issues in accordance with fda recommendation.Pump was not returned for investigation.The data log shows several #1053 and #1055 placement signal not reliable (snr) alarms at the start of the case run, with low snr and contrast observed in the optical signal parameters.As per the clinical details, the pump had intermittent psnr alarms at the start of the case.Some blood was given to the patient.The cause of the optical signal issue was most likely patient condition related based on data log review.A review of the device history record (dhr) for the suspect device, applicable quality notifications, and historical complaint data was conducted.This review revealed that the product met all manufacturing release criteria, and no product deficiencies were identified at the time product was manufactured and released to the customer.All pertinent information available to abiomed has been submitted at this time.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key23059326
Report Number1220648-2025-31470
Device Sequence Number9503820
Product Code PYX
UDI-Device Identifier00813502011869
UDI-Public(01)00813502011869(10)2024395779(17)250131
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberIMPELLA RP
Device Catalogue Number0046-0035
Device Lot Number2024395779
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Initial Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite